Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? UK
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) google - searched for propecia forum
What is your current age, height, weight? 27, 6’4, 13st 7lb
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…) finesteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.) 1mg every day
What condition was being treated with the drug? Hair loss
For how long did you take the drug (weeks/months/years)? 6 year
How old were you, and WHEN (date) did you start the drug? 20
How old were you when you quit, and WHEN (date) did you quit? 26, October 2018
How did you quit (cold turkey or taper off)Cold Turkey
How long into your usage did you notice the onset of side effects? A couple of months I think but I hadn’t really been sexually active before finesteride.
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
[ ] Erectile Dysfunction
[ ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[ ] Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I’ve tried Viagra, Cialis, caverject, shockwave therapy
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)i’ve just had a hormonal blood test today will add when I get the results
Anything not listed in the above questions you’d like to share about your experience?
When I took the drug I was never sexual active, had no desire to be for the most part and never had erections or really pleasured myself.
I then met someone, was nervous because never done anything before so took viagra and it did nothing, I did ejaculate but it was so watery this was October 2018.
I went to the gp following not being able to get erect with or without tablets, he told me to come off finesteride and to get some bloods done.
The bloods came back fine but it was only tested for one lot of test not both and not hormones.
I continued to try viagra 100mg and I was managing to get some response sometimes but when it came to sex it would go soft within a couple of minutes.
Over the next 2 months my semen returned to normal and my libido increased dramatically but the erection issues were still there.
I went private to a urologist he examined me said everything looked fine but did say it was probably due to the finesteride and sent a letter to my gp for daily Cialis, I get slight response to this.
I then started to look further a field and found a company in London who did shockwave therapy, I went for the consultation and had a doppler 15mg normally its 7.5mg but after explaining 20mg Cialis doesn’t do much he went with that, I managed to get a 80-90% erection from this but wasn’t fully hard, he did the ultrasound and said that the finesteride may have caused issues with the blood vessels and blood flow.
I started the shockwave therapy that day which repairs the smooth muscle and creates new blood vessels, i’m 9/12 appointments in a month but haven’t noticed anything yet.
However in the mean time I have used 20mg caverject and I have been able to 100% erections, this being the case I think the issue may be with blood flow or a leak as I can get erect with tablets but not fully and lose it and caverject most the time I get a really good response.
I have tried a lot of herbal remedies such as L-arginine. Red ginseng, yohimbine, amino acids, I fasted for over a month also and no impovements
So basically I can get erect with tablets but not fully and cant keep it, or with injections can get fully hard and keep it is this a issue with veins or something, also I can ejaculate fine but can’t seem to ejactulate a second time easily and my penis seems worn out unless its from the injection then sometime I can get erect
I risk losing my fiancé over this and that would cause a complete breakdown for me, I just have no idea what the exact issue is other that the finesteride caused something to go wrong, seen many people and tried numerous stuff but do I just bite the bullet and get a implant?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.